Alert archive / Kansas / Flash Flood Warnings in 2010
Flash Flood Warning 15, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jun 16, 2010, 8:12 PM MDT for Greeley County, Kansas. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2010, 8:12 PM MDT (02:12 UTC)
- Expired
- Jun 16, 2010, 9:20 PM MDT
- In force
- 68 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Greeley County, KS
The radar
The Goodland radar (KGLD), 99 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4579 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 5:42 PM MDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 16, 5:42 PM MDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 542 PM MDT WED JUN 16 2010 .DISCUSSION... 200 PM MDT WED JUN 16 2010 TONIGHT-SATURDAY NIGHT...MAY SEE A FEW THUNDERSTORMS MOVE INTO THE AREA TONIGHT FROM THE SOUTHWEST AS ANOTHER WEAK DISTURBANCE MOVES THROUGH. FOR LATE THURSDAY INTO EARLY THURSDAY NIGHT FAR EASTERN PARTS OF THE AREA MAY SEE ISOLATED STORMS ALONG/AHEAD OF SFC DRYLINE. OTHERWISE AM EXPECTING LOTS OF SUN AND WARM TEMPERATURES AS UPPER FLOW REMAINS STAGNANT WITH TROUGHING TO THE WEST AND RIDGING TO THE SOUTH/SOUTHEAST. WILL NEED TO WATCH FRIDAY NIGHT TIME FRAME AS THE POSSIBILITY OF SOME THUNDERSTORMS MOVING ACROSS THE NORTHERN 1/2 OF THE AREA...FOR NOW HAVE TRIED TO HIGHLIGHT THOSE AREAS WITH HIGHEST SILENT POPS. BACKED OFF ON POPS FOR THE ENTIRE AREA A BIT SATURDAY NIGHT AS BEST 850-700 MOISTURE REMAINS ACROSS THE FAR NORTH...OTHERWISE ABOVE 700MB ITS QUITE DRY. MAY SEE SOME STRATUS AND/OR FOG AS WELL...BUMPED UP SKY GRIDS A BIT TO HINT AT POSSIBLE STRATUS LOCATION PER GFS BOUNDARY LAYER RH. AFTERNOON TEMPERATURES 85-90 NORTHWEST...95 TO NEAR 100 EAST/SOUTHEAST. SUNDAY-WEDNESDAY...UPPER LEVEL FEATURES CONTINUE TO INDICATE TROUGHING IN THE NORTHWEST STATES WITH BROAD RIDGING ACROSS THE CENTRAL AND SOUTHERN PLAINS INTO THE DEEP SOUTH. SFC PATTERN SHOWS LESS AGREEMENT MAKING SENSIBLE WEATHER FORECAST DIFFICULT. CANADIAN AND GFS MODELS SHOW LOW PRESSURE ALONG THE CO/KS BORDER SUNDAY-MONDAY WITH A WEAK FRONTAL BOUNDARY MOVING THROUGH MONDAY NIGHT. TUESDAYS TEMPERATURES MAY BE A TAD COOLER BUT STILL ABOVE NORMAL. ON WEDNESDAY LOW PRESSURE LINGERS IN THE AREA WITH JUST ABOUT EVERY WIND DIRECTION POSSIBLE DEPENDING ON WHERE YOU ARE WITH RESPECTS TO THE LOW. OVERALL...AFTERNOON TEMPERATURES WELL ABOVE NORMAL WITH READINGS GENERALLY IN THE 90S...OVERNIGHT LOWS NEAR NORMAL. NOT REAL CONFIDENT ON PRECIP CHANCES AS MOST OF THE BETTER MOISTURE IS OUTSIDE THE AREA. 07 && .AVIATION... 542 PM MDT WED JUN 16 2010 FOR THE 00Z TAF...VFR CONDITIONS EXPECTED AT BOTH KGLD AND KMCK THROUGH THE EFFECTIVE PERIOD. DEEP MOIST CONVECTION HAS DEVELOPED OVER EASTERN COLORADO BETWEEN KLHX AND KLAA BUT HAS TAKEN ON MORE OF AN EASTWARD COMPONENT SO FEEL CHANCES FOR IMPACT ON KGLD ARE SLIM. WILL HAVE A FEW CB AROUND THROUGH THE LATE EVENING HOURS. WINDS WILL REMAIN GENERALLY FROM THE SOUTHEAST AT KGLD THROUGH 12Z THURSDAY WHEN THEY BECOME MORE SOUTHWESTERLY. SIMILAR WIND PATTERN FOR KMCK BUT A FRONT WILL MOVE THROUGH AROUND 18Z TOMORROW YIELDING GENERALLY LIGHT WINDS BECOMING NORTHWESTERLY LATE IN THE EFFECTIVE PERIOD. FOLTZ && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jun 16, 10:35 AM MDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TYPO NATIONAL WEATHER SERVICE GOODLAND KS 1035 AM MDT WED JUN 16 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171600- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1035 AM MDT WED JUN 16 2010 /1135 AM CDT WED JUN 16 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS MUCH OF THE AREA AS AN UPPER LEVEL DISTURBANCE APPROACHES. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH ANY STORM THAT FORMS. STRONG SOUTHERLY WINDS WILL DEVELOP EARLY THIS AFTERNOON ACROSS THE WESTERN HALF OF THE AREA. SUSTAINED WINDS APPROACHING 25 MPH AND GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EACH EVENING FROM SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. JRM
In the hours before
Special weather statement, Jun 16, 7:09 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
709 PM MDT WED JUN 16 2010
KSZ027-041-170200-
GREELEY-WALLACE-
709 PM MDT WED JUN 16 2010
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WALLACE COUNTY IN WEST CENTRAL KANSAS AND
GREELEY COUNTY IN WEST CENTRAL KANSAS...
AT 706 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WESKAN TO 16 MILES
SOUTH OF WESKAN...MOVING NORTHEAST AT 45 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3898 10204 3912 10147 3870 10148 3869 10156
3868 10157 3862 10204
TIME...MOT...LOC 0110Z 237DEG 41KT 3892 10187 3865 10198
ROBINSONThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:44 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace | 31 min |
| Jun 16, 7:09 PM MDT | Special Weather Statement | GLD | Wallace | 51 min |
| Jun 16, 7:13 PM MDT | Severe Thunderstorm Warning | GLD | Greeley | 62 min |
| Jun 16, 8:13 PM MDT | Special Weather Statement | GLD | Greeley, Wichita | 32 min |
| Jun 16, 8:27 PM MDT | Special Weather Statement | GLD | Greeley, Logan, Wichita | 63 min |
| Jun 17, 4:37 PM MDT | Severe Thunderstorm Warning | GLD | Gove | 38 min |
| Jun 17, 5:12 PM MDT | Special Weather Statement | GLD | Graham | 33 min |
| Jun 17, 5:16 PM MDT | Severe Thunderstorm Warning | GLD | Graham | 29 min |
| Jun 17, 5:47 PM MDT | Special Weather Statement | GLD | Gove | 28 min |
| Jun 17, 5:52 PM MDT | Severe Thunderstorm Warning | GLD | Gove | 53 min |
Nearby
Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.